Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at May 1, 1999, 1:26 PM EDT for New Hanover County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 1999, 1:26 PM EDT (17:26 UTC)
- Expired
- May 1, 1999, 7:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County New Hanover County, NC
The radar
The Wilmington radar (KLTX), 56 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 011728 FFWILM NCC129-012345- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 126 PM EDT SAT MAY 1 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR... SOUTHERN NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA * UNTIL 745 PM EDT * AT 120 PM EDT OFFICIALS FROM CAROLINA BEACH REPORTED FLOODING IN THE NORTHERN PART OF THE CITY. A NUMBER OF ROADS WERE BLOCKED OFF IN THE AREA AROUND CAROLINA BEACH LAKE. OTHER REPORTS FROM THE SOUTH SIDE OF WILMINGTON SHOW WATER UP TO A FOOT DEEP IN SOME PLACES. WILMINGTON DOPPLER RADAR CONTINUES TO INDICATE MODERATE AND SOMETIMES HEAVY RAIN MOVING ASHORE ACROSS SOUTHERN NEW HANOVER COUNTY. THIS RAIN SHIELD IS EXPECTED TO LAST THROUGH AT LEAST THE AFTERNOON. THE RAIN SHOULD BEGIN TO TAPER OFF TO A LIGHT INTENSITY BY EVENING. AN ADDITIONAL ONE TO TWO INCHES ARE POSSIBLE IN THE WARNING AREA BY 7 PM. THIS FURTHER PRECIPITATION WILL FURTHER AGGREVATE THE FLOODING SITUATION. DO NOT DRIVE THROUGH FLOODED AREAS. IF YOUR VEHICLE STALLS... ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. & LGE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at May 1, 10:15 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 1, 10:15 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1015 AM EDT SAT MAY 1 1999
PERSISTENCE HAS BEEN BEST FORECAST PAST FEW DAYS WITH "THE
NOR'EASTER THAT WOULDN'T LEAVE" AND WILL ADJUST FCST ACCORDINGLY:
LIKELY TO CATEGORICAL POPS S WITH CHC N; MAX TEMPS MAINLY MID TO
UPPER 50S.
NO ADDITIONAL CSTL FLOODING PROBLEMS REPORTED WITH THIS MORNING'S
HIGH TIDE AND WILL CONTINUE WATCH AND WARNING AS POSTED. PRELIMINARY
THINKING ON AFTN PACKAGE IS TO CONT WARNING SRN PAMLICO SOUND AND
POST FOR OUTER BANKS FROM HAT N...AND DROP WATCH REST OF AREA.
CWF: SUSTAINED SPEEDS JUST BLO 34 KTS BUT GETTING FREQUENT GUSTS
ABOVE THAT SO WILL CONT GALES ALL AREAS. STATUS QUO WITH HVY SRF
ADVSRY.
.MHX...GALE WARNING COASTAL WATERS AND SOUNDS.
HVY SURF ADVY ENTIRE COAST.
COASTAL FLOOD WARNING FOR CRAVEN...CARTERET...AND PAMLICO
COUNTIES FOR SOUND FLOODING
COASTAL FLOOD WATCH ENTIRE COAST
R
JBMThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 4:40 AM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover, Pender | 4 hr |
| May 1, 6:00 PM EDT | Flash Flood Warning | ILM | Brunswick | 3 hr |
| May 1, 7:55 PM EDT | Flash Flood Warning | ILM | New Hanover | 4 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.